MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TWINPASS V2; DUAL ACCESS CATHETER

VASCULAR SOLUTIONS, LLC TWINPASS V2; DUAL ACCESS CATHETER
Model Number 5200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been opened to review device history record and risk documentation.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: tip of the twinpass sheared during use.
 
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.The manufacturing record was reviewed.There are no nonconformances related to this lot therefore, supporting the device met material, assembly and performance specifications.It is unknown how much of the tip separated.It is undeterminable if any other damages occurred on the shaft.Additional information was requested from the account.A response was received.Account stated that the twin pass did not separate and was removed without the use of a snare.No tip was left in the vessel.Anatomical factors such as vessel calcification and tortuosity are unknown.No imaging or angiogram pertaining to the issue was shared.Based on the information, the most likely root cause of the issue is undeterminable.Another new twin pass was used to complete the procedure.Patient condition is stable post procedure.
 
Additional Manufacturer Narrative
Unit returned to vsi/teleflex on 11/29/2021 and inspected on 12/13/2021.Blood particulates were noted on the catheter.The lumen was kinked just distal to the guidewire lumen (i.E distal end of the lumen).No tip separation was observed.Tip was measured to be in specification.The damages are likely to have occurred during use in the procedure.Per ifu it states the following precaution.Exercise care in handling of the catheter during a procedure to reduce the possibility of accidental breakage, bending or kinking another new twinpass was used to complete the procedure.Patient condition is stable post procedure.Based on the new information, the most likely root cause of the issue is operational context and/or unintended use error.

Brand Name
TWINPASS V2
Common Device Name
DUAL ACCESS CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key12573645
Report Number2134812-2021-00068
Device Sequence Number1113606
Product Code DQY
UDI-Device Identifier30841156100357
UDI-Public30841156100357
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K193119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2021
Device Model Number5200
Device Lot Number709291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer09/16/2021
09/16/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date11/22/2021
01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown